The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.
Reviews for Bactrim DS to treat Urinary Tract Infection
Review by elletee:
Make sure Bactrim is actually the correct medication for your UTI! I took Bactrim for 4 days with no relief before my doctor's office got the results back from my UA and realized that Bactrim is resistant to the bacteria causing my UTI. Now I am taking Cipro and it seems to be doing the trick. I did not have any side effects with Bactrim though, it just didn't work for me.
Review by lollipop69 (taken for less than 1 month):
Bactrim did a great job! My whole lower part of the body hurt and burned, it was awful. I couldn't even walk for a while without feeling strong pain. Going to the toilet was a nightmare and it happened every five minutes. I took Bactrim and the symptoms got worse, but then in two days I was cured. no pain, no nothing. Bactrim is perfect.
15 users found this comment helpful.
I have frequent urinary tract infections and I've taken this many times but hadn't in five or so years because my urinary tract infection became resistant to it. Now since I'm taking it again its given me the jitters and acid reflux but those are still better that cystitis.
Had a 7 day prescription of Bactrim DS. The first two days I had a headache, then the 3rd day I started feeling nausea which turned into nausea/dizziness/and constant fatigue. I've been off the medicine for 36 hours and still feel extremely exhausted, and still dizzy and a little queasy at times.
21 users found this comment helpful.
I asked my doctor for a different type of antibiotic to take for this urinary tract infection instead of Cipro. This is my second day taking Bactrim for my UTI and I can already see improvement! It feels like the infections almost gone. I do however get a little bit of an upset stomach so eat something substantial just before taking it and drink a few more bottles of water than normal and you will be golden!
38 users found this comment helpful.
Third day of medicine but still having symptoms. Those of you who report adverse reactions and then go on taking the medicine should know that is not a good idea. I am allergic to several antibiotics, and my doc says stop taking at the first sign of any reaction as it can be very serious.
21 users found this comment helpful.
Review by Anonymous (taken for less than 1 month):
I have been on Bactrim DS for 7 days. After day 3 I began to notice severe headache about 4 hours after taking the Bactrim. Now on day 7, I have not only had headache, but light-headedness/nausea. With only 3 days left, I am going to continue the medicine. My urinary tract infection symptoms have improved finally after 5 days.
19 users found this comment helpful.
I also had similar experiences and side effects like lethargy, shaking, confusion slightly, severe fatigue, headaches, aches and pains, but kept taking the medicine anyway because the pain of a urinary tract infection is much much worse. I'd rather suffer for a short time with these symptoms then suffer with a bladder infection.
23 users found this comment helpful.
Used this medication for three days. It appeared to work well until my urinary tract infection returned a week after I finished the medication. My doctor then prescribed Cipro. My fingers are crossed, praying this cures it.
I have bad side effects from all antibiotics, which is why I ended up with a long-standing urinary tract infection. I was given Bactrim DS by my doctor. I was really afraid to take this medications, so I cut a pill in half. I also took 1/4 of a Phenergan to help with possible nausea. I was fine all day. No side effects at all until about 4 hours in. Then I developed extreme body aches, especially stiff neck and a low grade fever (which lasted 3 days). I didn't take another one, checked my urine with a dipstick and it was clear. Unfortunately the urinary tract infection came back the next day because I didn't take enough. I tried 1/4 of a pill and had the same side effects 4 hours later. No more of those for me. Going back to the doctor for something else.
Received a seven day prescription for Bactrim and on the 5th day lost appetite, had terrible body aches, and extreme fatigue. On the 6th day, had a fever, and chills too. Stopped the treatment on the 7th day. Then on the evening of the 8th day developed a rash all over my upper body and face. Pharmacist recommend Benadryl which helped somewhat. Having a urinalysis in a week and surely hope it worked and cleared up my urinary tract infection.
12 users found this comment helpful.
I'm very obsessive. Somewhere around a few years ago I started obsessing and being paranoid about medications. So, as I'm sure you are all doing right now, you're looking up reviews on this medication to determine if you'll take it. Just like I did. I almost gave myself a panic attack thinking about possibly taking this medicine and then having a serious allergic reaction.
Luckily though, while speaking with my pharmacist he let me know I took this medicine last year and I remembered I was fine.
The point is, every medicine has adverse effects. Chances are, you won't have major side effects.
65 users found this comment helpful.
Have a persistent urinary tract infection and took this medication about four weeks ago. The urinary tract infection came back so a second go-around. This time after one pill I had a hefty case of hives and a very sore tongue and headache for about two days.
This medicine improved the quality of my life. I have interstitial cystitis. I have to use this twice a day for 20 years. It's hard when I change doctors to get it prescribed but I always get it. I would not live with the pain of this disease if it was not for this medicine.
10 users found this comment helpful.
Took this for 3 days. 2nd day got severe itching on palms and soles of feet. Day three had uncontrollable shakes, heart racing, felt like it was going to come out of my chest, facial numbness, dizzy, very elevated (for me) blood pressure of 145/90, whole body tingling, dizziness, light headed, extremely intense nervousness, ringing in my ears.
32 users found this comment helpful.
Taking Bactrim for urinary tract infection, can't sleep, stomach on fire, after first pill I felt like I was tripping on acid. On day three now and back hurts. Looks like I get to miss another day of work and go back to doctor.
13 users found this comment helpful.
I have taken it before and it seemed to clear my urinary tract infection up well. However, this last time after my first pill (in the afternoon), I felt flushed, bad headache, chills, some pain inhaling breaths, and facial swelling the morning when I woke up though it went down quickly.
I've just taken my 3rd pill and everytime I take it I feel extremely lousy. Terrible headaches, dizziness, blurry vision, shaky nervousness, some difficulty breathing, beginning to itch. I don't like this at all the way I feel. Just before I need to take the next dose I'm feeling my old normal self and then I take the Bactrim and boom I go downhill, again. Told my doctor I quit...it's ruining the quality of my life.
30 users found this comment helpful.
Little did I know, I am horribly allergic to Sulfa. After two pills, I began experiencing horrible leg and arm cramps. They were so bad, that I was unable to stand for longer than a couple of minutes. These symptoms took about a week to fully disappear and this was from taking only 2 pills!
29 users found this comment helpful.
Any antibiotic used will put you at risk for a yeast infection. It depletes the normal flora in the vaginal area. Bactrim DS is a great antibiotic to get rid of many forms of infection though. Weigh your pros and cons. You can always add yogurt to your diet which assists in helping to prevent yeast infections.
25 users found this comment helpful.
I get bladder infections a lot so I have a standing script for them but my Doctor said to only use them until symptoms were gone. It works wonderful fast no side effects. My urinary tract infections are usually gone in 3 days and better in one.
23 users found this comment helpful.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment.
Data sources include Micromedex™ (updated Nov 25th, 2013), Cerner Multum™ (updated Nov 19th, 2013), Wolters Kluwer™ (updated Dec 1st, 2013) and others. To view content sources and attributions, refer to our editorial policy.